Cookies?
Library Header Image
LSE Research Online LSE Library Services

How many times can a function be iterated?

Gobbino, Massimo and Simon, Robert Samuel (2013) How many times can a function be iterated? Journal of Difference Equations and Applications, 19 (2). pp. 332-354. ISSN 1023-6198

Full text not available from this repository.

Abstract

Let C be a closed subset of a topological space X, and let f = C → X. Let us assume that f is continuous and f(x) ∈ C for every x ∈ ∂C. How many times can one iterate f? This paper provides estimates on the number of iterations and examples of their optimality. In particular, we show how some topological properties of f, C and X are related to the maximal number of iterations, both in the case of functions and in the more general case of set-valued maps. We also show how this problem is related to the existence of equilibria for stochastic games.

Item Type: Article
Official URL: http://www.tandf.co.uk/journals/authors/gdeaauth.a...
Additional Information: © 2013 Taylor & Francis
Library of Congress subject classification: Q Science > QA Mathematics
Sets: Departments > Mathematics
Rights: http://www.lse.ac.uk/library/usingTheLibrary/academicSupport/OA/depositYourResearch.aspx
Date Deposited: 23 Jan 2012 15:35
URL: http://eprints.lse.ac.uk/41651/

Actions (login required)

Record administration - authorised staff only Record administration - authorised staff only